Helped Over 500,000 patients with 98%+ satisfaction.

Connect & Get Personalized 1-to-1 Answers from Expert Doctors

DoctorSpring > Question Home

Resolving vertigo with disequilibrium and pressure in head and advice on flying

Resolved Question:

Hello, on Tuesday of last week I had to go to the ER because of vertigo. The Er doctors excluded anything serious and told me I probably had labyrinthitis. They gave antivert and sent me home. On Thursday, I went to a local doctor and told him I still wasnt feeling better. He gave me methylprednisolone pack and said that should help, and I could stop taking it if I felt better. The prednisolone gave me heartburn and nausea, so I only took it for two days. Now, I have a feeling of disequlibrium which is constant, but no dizziness in that the room is not spinning. I understand that this coudl take a few weeks to resolve itself so here's my question: can I fly in this state? Along with the disequlibrium I also have a lot of pressure in my head. I am afraid that the pressure in the cabin could bring back the acute symptoms.

Category: ENT Specialist

Ask Your Own Question

Category: ENT Specialist
 32 Doctors Online

Hello,

Thank you for your consult at DoctorSpring.com.

I can understand your problem, and will try to help you in the best way possible.

Let me explain the disease first ->

Vertigo can be presentation of many diseases. To treat it we should know correct diagnosis. And to get the correct diagnosis I need more information and may need some investigation. Still investigations are not very important.
So i am sending you a vertigo evaluation form, please download from the provided link. Fill it and upload it as a follow-up question.
Download the Document from here: http://db.tt/M8O67jP8

Suggestions ->
You should not take methyl prednisolone as it is not a definite treatment for even labrythitis. And it causes lots of side effect including gastritis( heartburn).

Answer to your question ->
You can fly, it will not cause any increase in pressure in your head, but you should be careful while walking and climbing stairs, you should not fall because of sudden giddiness.

Summary of treatment ->
1. Stop methyl prednisolone
2. Fill and send me vertigo evaluation form
3. You can fly but be careful

Hope this helps. Please feel free to discuss further.

Thank you.
Regards
Dr. Sunil Jalan
MBBS, DLO, MS(ENT), DNB, DAA


Patient replied :

Dear Doctor Jalan,
Thank you so much for your response. Below please find the completed questionnaire. I look forward to your response. Thanks again, and best regards.

Anna


Hello,

Thank you for giving detailed information.

Let me explain the disease first ->

You are suffering from Benign Paroxysmal Positional Vertigo (BPPV) (More info below). Your diagnosis is obvious from 1st three line of your vertigo evaluation form, we don’t need any investigation to conform this.

Suggestions ->
1. Stop methyl prednisolone
2. Can continue Antivert till your travel (because it helps in motion sickness also), then stop it.
3. Once you are comfortable in next place, then stop all medication and can consult local ENT specialist
4. If not possible you can do home treatment of BPPV. (More info below)

Links to More information ->
Please download word documents pertaining to more info on BPPV and Home treatment for BPPV respectively from the following links -
http://db.tt/y5uIQQGH
http://db.tt/pPnQF2NF

Hope this helps. Please feel free to ask if you have any further queries.

Thank you.
Regards
Dr. Sunil Jalan
MBBS, DLO,MS(ENT), DNB,DAA


Patient replied :

thank you so much. Is it normal to feel pressure in the ears and sinus areas with this? I ask because I am really afraid of flying today, because I imagine that it is this pressure that is making me dizzy, and the changes in pressure in the cabin can only make it worse. I am afraid that at takeoff, the changes in pressure will bring on vertigo, and that it will last the entire flight, which is 8 hours. I am actually considering not flying because of this fear. Thank you so much for your help.


Hello,

Your vertigo is not related to cold or SINUSITIS, Ear block may be because of cold, you should start medication for cold including tab: cetrizine 10 mg daily for 2 weeks. I think you can fly Safely.

Regards
Dr Sunil Jalan


Dr. Sunil Jalan
Category: ENT Specialist
Experience: 
DAA (Diploma in asthma and allergy) : Christian Medical College, Vellore, 2012
D.N.B (ENT), 2011
Residency - M.S. (Master post graduate degree in otorhinolaryngology),  Christian Medical College, Vellore, 2009
D.L.O. (Diploma in otorhinolaryngology) - Christian Medical College, Vellore, 2007
Medical School - M.B.B.S, S.P. Medical college, Bikaner, 2004
Dr. Sunil Jalan and 4 other Medical Specialists are ready to help you

Users who read this, also read:

Make informed and better medical decisions.

Join the 500,000 people who found a smarter, quicker way to get Answers, Recommendations & Expert Opinions.

Expert Doctors at fingertips

Recommendation on next step. Second-opinion.Multi-specialty.

Save Time

Average time for answers: 6 hours.

Save Money

$35 for typical specialist consult vs. $120 for a local appointment.

Free Follow-ups

Clarify, ask further questions for free in private conversation.

100% Satisfaction

Money back guarantee for the 1st reply. MEDNET Quality Board.

Start My Consultation

CHAT NOW

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in news